Missouri, 2008Heavy Rain in Missouri, June 26, 2008
June 26, 2008 · NWS PAH · 2 events in 2 counties and zones
Numerous showers and thunderstorms produced very heavy rain. The storms occurred in a southwest wind flow of warm and moist air.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms produced very heavy rain. The storms occurred in a southwest wind flow of warm and moist air. At 500 mb, a persistent northwest flow containing embedded shortwaves enhanced the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 11:56 AM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 26, 11:56 AM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1256 PM CDT THU JUN 26 2008
.DISCUSSION...
ANY CONVECTIVE ACTIVITY IN THE NEAR TERM WILL BE ISOLD OR WIDELY
SCT IN NATURE AND DIURNALLY BASED...SO MAINTAINING 20 POPS OR SO
TO ACCOUNT FOR THEIR POSSIBILITY...ALTHOUGH CURRENT RADAR PICS
SHOW MOST DEVELOPMENT IS TO OUR EAST AND WEST. IF THIS DRIER
APPROACH HOLDS TRUE THAT WOULD GIVE MORE WEIGHT TO THE DRIER
GFS...BUT BOTH GFS/NAM SAG A FRONTAL BOUNDARY SOUTH LATE FRIDAY
NIGHT...WHICH YIELDS A SLGT RISK THAT COMES A KNOCKING ON OUR NRN
DOORSTEP. THE SLIGHT RISK THEN TRANSLATES SOUTH ACROSS FA W/FROPA
SAT AND SIMILARLY WE WILL GRADUALLY INCREASE POPS TO/NEAR THEIR
PEAK WITH/ALONG THE FRONT FROM LATE FRI NIGHT-SAT-EARLY SAT NIGHT.
2NDARY UPPER TROF PASSAGE MIGHT LINGER AN OVERNIGHT SAT NIGHT POP
AS WELL. THE TRENDING OF THE 12Z GFS/NAM IS SLIGHTLY SLOWER THAN
PREVIOUS RUNS SO THAT SHOULD BE PAID ATTENTION TO NEXT RUN IN CASE
IT ENDS UP BEING SAT-SUN VERSUS LATE FRI NIGHT-SAT...BUT FOR NOW
WE GO W/FROPA AND BRING BACK DRY WEATHER BY SUN.
THAT ESTABLISHES DRIER/SLIGHTLY COOLER PATTERN FOR MEDIUM TO LONG
RANGE DAYS 4-8 (SUN-THU). THE GFS YIELDS STRONG NLYS-NWLYS THAT
DRAG DRIER/COOLER AIR ACROSS QUAD STATE THRU TUE/INTO WED...WHICH
SHOULD PRODUCE NR/SLIGHTLY BELOW CLIMATOLOGICAL NORMS FOR LATE JUNE
HIGHS/LOWS. THEN SOME AIR MASS MODIFYING LATER IN THE MID-LATE
WEEK WILL SPELL A SLIGHT REBOUND IN TEMPS/HUMIDITIES...CLOSER TO
SEASONAL NORMS. THU-FRI MIGHT SEE RETURN TO A DIURNAL POP BUT
WERE LAYING OFF FOR NOW.
THE MODELS MOS VARIES FROM THE COOLER/WETTER MET TO THE
DRIER/HOTTER MAV. THE FWC OFFERS A COMPROMISING LEAN TOWARD THE
MAV AND MIGHT BE OUR PREFERRED ROUTE...OR CLOSE TO IT...FOR THE
SHORT RANGE. FIND WE TWEEKED SLIGHTLY COOLER THAN HPC TOWARD GFS
BASED MEX MOS INTO THE LONG RANGE GIVEN ITS RUN-RUN SUCCESSIONS
SUGGESTING THE SAME.
&&
.AVIATION...
THIS DISCUSSION WILL BE MORE CONDITIONAL...ESPECIALLY FOR THE TIME
PERIOD FROM 18Z THROUGH 24Z TODAY /THURSDAY/...AS ANY SIGNIFICANT
COVERAGE OF CUMULUS OR SCATTERED SHOWER/THUNDERSTORM ACTIVITY HAS
YET TO DEVELOP OVER THE TAF SITES WITHIN THE WFO PAH FORECAST AREA.
HOWEVER...FOR THE KPAH AND KCGI TAF SITES...I ANTICIPATE SCATTERED
CUMULUS DEVELOPMENT NO LATER THAN 19Z...MAINLY IN THE 3-4KFT AGL
LEVEL. FROM 19Z THROUGH 23Z...I FURTHER ANTICIPATE SOME ISOLATED TO
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. SINCE THIS
DEVELOPMENT IS SOMEWHAT CONDITIONAL ON THE POSITION OF A MID/UPPER
LEVEL TROUGH PASSAGE AND INTERSECTION WITH LOW LEVEL INSTABILITY...I
HAVE CURRENTLY LIMITED THE KCGI/KPAH TAF SITES TO VICINITY
THUNDERSTORM MENTION AND A BROKEN 5-6KFT AGL CLOUD DECK WITH
BUILDING CB MENTION. MOST OF THIS ACTIVITY SHOULD BE DIURNAL AND
THIN OUT BY 01Z FRIDAY. AFTER THAT TIME...INTRODUCE SCATTERED CLOUD
DECKS BETWEEN ROUGHLY 2.5-4.5KFT AGL...WITH A BROKEN MID DECK
BETWEEN 7-10KFT DURING THE OVERNIGHT HOURS. BY FRIDAY MORNING...I BRING
BACK A SCATTERED 4KFT AGL DECK...WITH MINOR GUSTS ASSOCIATED WITH
THE TURNING OVER OF THE NOCTURNAL INVERSION.
A SIMILAR PATTERN IS EXPECTED WITH THE KEVV/KOWB TAF SITES...BUT
WITHOUT ANY MENTION OF NEARBY CONVECTIVE ACTIVITY. THE CHANCE FOR
SHOWERS AND THUNDERSTORMS MAY HAVE TO BE MONITORED IN AND NEAR THE
KOWB TAF SITE TODAY...AT LEAST THROUGH 23Z FRIDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 26, 1:42 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
242 PM CDT THU JUN 26 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
242 PM CDT THU JUN 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE. NO WIDESPREAD SEVERE WEATHER
IS ANTICIPATED AT THIS TIME. THE MAIN THREAT WILL BE LOCALLY HEAVY
RAIN AND LIGHTNING.
FLOODING WILL CONTINUE ON THE MISSISSIPPI AND BIG MUDDY RIVERS...
INCLUDING MODERATE FLOODING ON PARTS OF THE MISSISSIPPI RIVER.
REFER TO THE LATEST WARNINGS AND STATEMENTS FOR MORE DETAILED
INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT.
A COLD FRONT WILL MOVE ACROSS THE REGION ON SATURDAY AND OFFER
THE BEST CHANCES FOR STORMS...INCLUDING STRONG STORMS...SATURDAY
AFTERNOON OR EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS
SATURDAY...WITH THE MAIN THREATS LIKELY DAMAGING WINDS OR LARGE
HAIL...IN ADDITION TO A HEAVY RAIN AND LIGHTNING THREAT.
FLOODING WILL CONTINUE ON SOME AREA RIVERS. REFER TO THE LATEST
WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED SOMETIME SATURDAY.
In the hours before
Special weather statement, Jun 26, 3:04 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT THU JUN 26 2008
ILZ091-INZ086>088-KYZ010-014-015-018>020-262215-
HARDIN-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-UNION KY-WEBSTER-
HENDERSON-DAVIESS-MCLEAN-
INCLUDING THE CITIES OF...ELIZABETHTOWN...EVANSVILLE...
BOONVILLE...ROCKPORT...MARION...MORGANFIELD...DIXON...HENDERSON...
OWENSBORO...CALHOUN
404 PM CDT THU JUN 26 2008
...VERY STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS THE OHIO RIVER...
AT 400 PM...A BROKEN LINE OF VERY STRONG THUNDERSTORMS WAS MOVING
SLOWLY SOUTHEAST ACROSS THE OHIO RIVER IN SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY. THESE STORMS WILL CONTINUE TO SINK SOUTHEAST
DURING THE LATE AFTERNOON...AND WILL AFFECT LOCATIONS FROM NEAR
UNIONTOWN KENTUCKY...TO HENDRESON KENTUCKY...TO OWENSBORO KENTUCKY
AND SANTA CLAUS INDIANA BY AROUND 5 PM. EXPECT STRONG GUSTY WINDS
OF 40 TO 50 MPH...PEA TO HALF INCH SIZED HAIL AND FREQUENT DEADLY
LIGHTNING WITH THIS LINE OF THUNDERSTORMS. ALSO...MOTORISTS SHOULD
BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES AND PONDING OF WATER
ON ROADWAYS.
Local storm report, Jun 26, 4:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
559 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG HENDERSON 37.84N 87.58W
06/26/2008 HENDERSON KY LAW ENFORCEMENT
ONE TREE DOWN ON ELM STREET IN THE CITY OF HENDERSON.
&&
SMITHLocal storm report, Jun 26, 5:10 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
610 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG HENDERSON 37.84N 87.58W
06/26/2008 HENDERSON KY LAW ENFORCEMENT
ONE TREE DOWN ON ELM STREET IN THE CITY OF HENDERSON.
EVENT CORRECTED FOR TIME OF DAMAGE.
&&
SMITHHeavy Rain, Cape Girardeau
- When
- June 26, 6:00 PM CST to 8:00 PM CST
- Where
- Cape Girardeau County, Cape Girardeau to 0.72 mi S of Cape Girardeau
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 37.300, -89.530
Several blocks of downtown Cape Girardeau flooded with up to four feet of water after a lightning strike knocked out power to storm water pumps. Water was up to two feet deep in a historic restaurant. The pumps are used to keep the downtown commercial district dry when the Mississippi River is above flood stage. Storm water does not freely drain into the river when it is above flood stage.
Heavy Rain, Bollinger
- When
- June 26, 7:00 PM CST to 8:50 PM CST
- Where
- Bollinger County, Marble Hill to 0.64 mi SW of Lutesville
- Reported by
- Emergency Manager
- Coordinates
- 37.300, -89.970
A co-operative observer measured 4.30 inches of rain in Marble Hill. An unofficial observation from a nearby location showed 4.65 inches. The emergency management director reported four inches fell in one hour. No major problems were reported.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Flooding and Damaging Winds in Ohio, June 26, 2008$215,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113199, 106654.